... started taking it in the morning. I was fine for a few days but now 2 days ago I started having major anxiety & panic attacks. I had anxiety before i started taking the meds but not even close to what I'm experiencing now!! The side effects are horrible and I keep reading that I have to give it like a month to really work. I'm willing to ride it out if thats really the case but if not I'd rather stop. Does the anxiety and panic attacks go away over time? and usually how long? and why is it worse ever since I started taking zoloft? I took 1/2 (0.5) of Klonopin last night because the anxiety was that bad and it put me to sleep. I hate how i feel and dont know what to do??? I told my psych and his response was that I have 2 choices, either I stick it out and stay on it or get off. Not much help :o( -can someone please help!!
You made the right choice taking the Zoloft in the morning. Antidepressants causes insomia so its usually not a good idea to take them at night. Antidepressant can make anxiety and panic worst while its trying to build up in your system and while your body is trying to get use to it. I know side effects are hell the first couple of weeks. My first antidepressant took 6 to 8 weeks to start working and I thank God I hung in there but I almost gave up twice on taking them. Try your best to hang in there and give the medication a chance to work. These on online support groups and depression and anxiety forums got me through it.
I hope start to feel better,
Hello ELLDWELL. Welcome to the site. I'm afraid in my point of view is that your psychiatrist is correct. He might have added a bit more in as much as your concern about the side effects, how and what will happen, when they'll ease up, abate. Anxiety should ease up some what, as will the panic attacks, the drug is made to help in those areas. If you're taking Zoloft for anxiety, I don't see why you're taking Klonopin or vice versa. Why take Zoloft if you're taking Klonopin. Unless your doctor is weaning you off of the Klonopin, and its been replaced by the Zoloft. The starting dose for treating panic disorder with Zoloft is 25mg. So your doctor has started you out on the correct dose. I'm afraid you'll have to be a bit more patient, if it gets to the point where you say, thats it, I want out, then do so (just don't stop taking it without your doctors knowledge) for you'll go through some nasty side effects if you do.
He could replace it with another SSRI while you're still taking the Zoloft. Best wishes along with good health to you,pledge
So sorry that you are going through this, but my DC friends are right. You have to give it time atleast 4 - 8 weeks, but if the side effects are unbearable talk to your PDR to change you. zoloft had the same effect on me my anxiety was through the roof, but for others it works wonders. Give it a chance and if you see its not right for you switch. Good luck and God Bless - Nena
This is my 3rd time trying to answer, google chrome is eating my responses and I am about fed up with them. OK, I'm not a professional - but I've run the gamut of anti-depressents. With all due respect to the previous answers, I disagree. I had a super bad reaction to Prozac, it was during Hurricane Katrina, and I developed OCD (not one of my issues) about those poor people, what they were going through, I had nightmares about it, by the end of the week I couldn't even really form a sentence. I was talking to one of my oldest friends, and she said, "stop taking it & call your dr." DUH, my dr. didn't say I had only 2 choices, that's crap. You have 100 choices, I'd change dr.'s for one, there are so many other meds - I had to try 3 before I found one (Paxil, which although worked, can make you gain weight and is notoriously hard to get off of) I had to switch to Zoloft to get off Paxil, so I think they're very similar, there are so many other choices, why doesn't he just try something different? What if your reaction was: "I'm having trouble breathing" Would he say, Well, you have 2 choices, take the medicine like a good girl, and don't breathe as much, or quit the meds and you can breathe all day. My experience with Prozac got worse not better, they gave me Effexor when it first came out & I loved it because I had just had twins (they were premie's due to pre-eclampsia, and one didn't make it - she only lived 5 days and 6 months in Texas Childrens Hospital) that's why the anti-depressant's. I didn't gain much weight while pregnant, but Effexor - when it first came out was like speed - which I loved, but I was so nervous. Anyway, I digress, they've altered it now. But there are a bunch of new ones, Cymbalta, Wellbutrin, you don't have to suffer. I'd find another Dr. asap, no-one said anything like that to me - not my Ob-Gyn, not my Primary Care, Not Pshyc. He has no empathy, it is no biggie for people to have to try a couple, before they find what fits. And the 30 day thing, I was told is how long it takes to get the full effect. Call your Primary Care if you have a good rapport with her/him or even your GYN, tell them you're going to switch dr.'s (if that's what you chose) also, check your blood pressure, I have anxiety issues too, and my blood pressure would shoot sky high. I hate to disagree with the others - they've been on this forum a lot longer than me, but I've been dealing with anxiety & depression forever. I just didn't take anti-depressants, until 1995. Weigh everybody's response, but also listen to your body & do you really want a dr. like that? I'm lola1022 - let me know what happens, but if your blood pressure's way up - maybe that will change his mind. One more thing... shouldn't phsyc (opaths?) have a tad more empathy? Good luck.
I just started 25 mg yesterday and now feeling a little worried after reading some of the responses to the what side effects everyone is having. I work night shift and I am worried how taking this medication will impact doing my night shift? Anyone else doing the same. Thank you!
So far your doing well just remember to try and take it about the same time each morning. Also, the worst part for most is just the first week or two then it starts getting better as it goes, So see how you're doing after a couple weeks and if it is just too much talk with your doctor so they may be able to give you something to help settle this down for you. keep at it for now. Chuck1957
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 9 answers
Zoloft - Ok so I just started taking 50mg last night and I didn't fall asleep until two hours later?
Posted 2 May 2013 • 3 answers
3 wks 25Mg Zoloft, last nite sick with anxiety no sleep, input?still adjusting breakthrough anxiety?
Posted 24 Jul 2014 • 3 answers
Posted 10 Apr 2016 • 1 answer
Posted 7 Dec 2016 • 1 answer